Alert archive / California / Flash Flood Warnings in 2004
Flash Flood Warning 57, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Sep 10, 2004, 3:39 PM PDT for Riverside County, San Diego County, California. It was in force for 96 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2004, 3:39 PM PDT (22:39 UTC)
- Expired
- Sep 10, 2004, 5:15 PM PDT
- In force
- 96 min
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
Counties Riverside County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 60 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.7 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2004 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KSGX 102248 FFWSGX CAC065-073-110015- /X.NEW.KSGX.FF.W.0008.040910T2239Z-040911T0015Z/ /X.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 339 PM PDT FRI SEP 10 2004 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL RIVERSIDE COUNTY IN SOUTHEAST CALIFORNIA NORTH CENTRAL SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA * UNTIL 515 PM PDT * AT 331 PM PDT...DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM ABOUT 21 MILES NORTHEAST OF ESCONDIDO TO ABOUT 3 MILE EAST OF LAKE HEMET. * THE STORMS PRODUCING FLASH FLOODING WERE NEARLY STATIONARY. FLOODING IS OCCURRING OR IS IMMINENT. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. LAT...LON 3329 11691 3311 11674 3325 11620 3385 11662 $$ SMALL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 2:30 PM PDT, 1 hour 9 minutes earlier.
Area forecast discussion, Sep 10, 2:30 PM PDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 230 PM PDT FRI SEP 10 2004 .SYNOPSIS...WARM HUMID CONDITIONS MOST AREAS WILL CONTINUE AS MOIST SUBTROPICAL FLOW CONTINUES INTO THE REGION. THERE WILL BE A CHANCE OF EVENING SHOWERS AND THUNDERSTORMS MOUNTAINS AND DESERTS...TAPERING OFF TO A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS MOUNTAIN AREAS ONLY SATURDAY. A WEAK UPPER LEVEL TROUGH WILL BRING A SLOW COOLING AND DRYING TREND INTO NEXT WEEK WITH AN INCREASE IN THE COASTAL MARINE LAYER LOW CLOUDS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. RATHER STRONG CONVECTION HAS DEVELOPED AGAIN TODAY UNDER CONTINUED SUBTROPICAL FLOW AND SOME INSTABILITY. CONVECTION SHOULD BE SOMEWHAT REDUCED SATURDAY AFTERNOON UNDER DRYING SOUTHWESTERLY FLOW ALOFT. GUIDANCE SHOWS COOLING LATE IN THE WEEKEND AND CONTINUING INTO NEXT WEEK AS A TROUGH MOVES INTO THE PACIFIC NORTHWEST. THIS MAY SURPRESS THE MID LEVEL MOISTURE TO THE SOUTH...LOWER HEIGHTS...AND BRING COOLING TO ALL AREAS BY MID WEEK. THE MODELS HINT AT INCREASING THE HEIGHTS AGAIN BY NEXT WEEKEND. && .SGX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH...LAXFFASGX. HAZARDOUS WEATHER OUTLOOK...LAXHWOSGX. && SMALL
Hazardous weather outlook, Sep 10, 4:00 AM PDT, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PDT FRI SEP 10 2004 CAZ055-056-058-060>062-111300- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND YUCCA VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 AM PDT FRI SEP 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED IN THE MOUNTAINS AND DESERTS THIS AFTERNOON. A FLASH FLOOD WATCH WILL BE IN EFFECT FROM NOON TO 8 PM. REFER TO LAXFFASGX WGUS66 KSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE IN THE MOUNTAINS SATURDAY...WITH LOCAL HEAVY RAIN AND MUDSLIDES. MOEDE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 1:55 PM PDT | Flash Flood Warning | SGX | San Diego | 65 min |
Nearby
Flash Flood Warnings in California, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.